Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had large vertical swelling on forehead. Noticed white bumps and swollen and red eye. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 96 Questions
I had a large vertical swelling on my forehead Saturday. Think it was a spider bite since I had walked through a cobweb. It was gone on Sunday but had several small white bumps. This evening my eye is quite swollen, red and very warm.
Posted Sun, 5 Aug 2012 in Infections
Answered by Dr. Juhi 2 hours later

Thanks for your query.

Spider bite generally leads to a severe allergic reaction.

For your eye start taking some antiallergic drugs like Cetrizine or Levocetrizine available over the counter. Do hot fomentation over the area with towel dipped in hot water 3-4 times a day. It is also correct to take Ibuprofen if you do not have kidney disease / peptic ulcer.

Do you have any discharge from the eye? If yes then you have to start antibiotics too. Now as your medical history says that you are allergic to penicillin and sulpha drugs, ask your doctor to prescribe a drug from macrolide group.

If you have any further questions I'll be glad to know. If not, then please rate my answer and close the discussion.

Take Care.
Dr. Juhi.
Above answer was peer-reviewed by
Follow-up: Had large vertical swelling on forehead. Noticed white bumps and swollen and red eye. What to do? 2 hours later
Thank you very much, Dr. XXXXXXX I live alone out in the country about 1/2 hour from the hospital. No one was available to help me, and I didn't feel confident that I could see good enough to drive into town. I have benadryl—Would it be a suitable drug? It not, I will get one of the antiallergic drugs you suggested tomorrow a.m. in a little town five minutes away. I'll put a hot washcloth on it now. There is no discharge at this point. Just wanted to make sure it wasn't a serious situation. I appreciate your advice. Thanks again for your expertise. XXXXXX
Answered by Dr. Juhi 37 minutes later

It is my pleasure to be able to help you.

Benadryl will be suitable for you although it might make you a bit sleepy. This medicine causes drowsiness.

I am sure the swelling will subside with hot fomentation in a day.

As long as there is no discharge, it is not a serious condition. Once the swelling decreases and you feel better, you can consult your doctor.

Hope for the best and take care.

Dr. Juhi.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor